Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Spinal fusion of 5 vertebrae, did MRI, sac of fluid near instrumentation, on pain medication, muscle relaxers, steroids, cannot walk

I had a spinal fusion of 5 vertebrae last September. I was an am still in debilitating pain. I had an MRI in February which indicated a 3 inch sac of fluid lying near the instrumentation. It is NOT shrinking and the doctors just keep putting me on pain medication, muscle relaxers and nasty steroid shots in my back. My surgeon tells me to get out and walk, but I CAN T. The pain shoots down both hips all the way to the bottom of my feet. Should I get another opinion or is this something that will shrink in time. It s been 8 months since the surgery and I am in 100% more pain than I was before I went to get the surgery. Any advice would be appreciated. I WAS a K-3 music teacher and have been forced to long term disability! Can t hardly do The Hokey Pokey with my kindergarten kids! I am 59 years old with arthritis and still have some discs that are buldging and deteriorating! Wish I d never done this!
Asked On : Mon, 14 May 2012
Answers:  1 Views:  77
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Orthopaedic Surgeon, Hand Surgery 's  Response
welcome to hcm forum

as per your history i did not get the reason why had you underwent spinal fusion at five level.i would adviced you that you meet an orthopaedician who is doing the spine surgery or spine surgeon and get to known why do you have the pain still. by this time the pain should come down. if it is not coming down i would like you to meet the spine surgeon or orthopaedician who deals with spine exclusively who can examine you and ask for necessary investigation and come to conclusion why do you have the pain and treat accordingly. itis no use you keep having pain awith medication

wish you early recovery
Answered: Thu, 24 May 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor